Thunderstorm Wind, Monroe
- When
- August 1, 1:40 AM EST
- Where
- Monroe County, 1.82 mi ESE of Madisonville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 35.510, -84.340
Two trees were blown down near Ballplay Road.
A single storm intensified overnight and moved east across Monroe County, producing wind gusts that blew down trees.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MRX wrote it up.
A single storm intensified overnight and moved east across Monroe County, producing wind gusts that blew down trees.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Aug 1, 12:19 AM EST, 1 hour 21 minutes earlier.
AREA FORECAST DISCUSSION National Weather Service Morristown TN 119 AM EDT Sun Aug 1 2021 .UPDATE... FOR 06Z AVIATION. && .DISCUSSION... The main change for the update will be to increase PoPs for central areas overnight. A cluster of thunderstorms has developed quickly over northern Middle TN, tracking E-SE. Projecting its speed forward, it should arrive at our Plateau counties around midnight. Although it will be encountering a less favorable environment with lower MUCAPE, the HRRR shows that should hold together enough to warrant high chance to likely PoPs in the 05-11Z time frame. A threat of gusty winds and hail cannot be ruled out due to decent 0-6 km shear, but with low CAPE that threat appears marginal at best. DGS && .AVIATION... 06Z TAF DISCUSSION. Remnants of an MCS moving through eastern TN for the first portion of these TAFs. This could cause severe thunderstorms around KCHA between 05z-08z. Expect weaker showers and thunderstorms to impact KTYS overnight, and possibly a few isolated showers near KTRI. This rain could create fog later in the night, but will have to wait and see how much and where the rain falls. Expect conditions to slowly improve tomorrow and eventually reach VFR. ABM && .PRELIMINARY POINT TEMPS/POPS... Chattanooga Airport, TN 89 68 86 66 87 / 50 20 20 10 20 Knoxville McGhee Tyson Airport, TN 84 66 86 64 87 / 40 10 10 10 30 Oak Ridge, TN 84 65 84 63 86 / 40 10 10 10 30 Tri Cities Airport, TN 82 61 83 62 81 / 40 10 10 20 50 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. &&
Hazardous Weather Outlook National Weather Service Morristown TN 1238 AM EDT Sun Aug 1 2021 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-010915- Cherokee-Clay-Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan- Johnson-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke- Cocke Smoky Mountains-Northwest Greene-Southeast Greene- Washington-Unicoi-Northwest Carter-Southeast Carter-Roane-Loudon- Knox-Jefferson-Northwest Blount-Blount Smoky Mountains- North Sevier-Sevier Smoky Mountains-Sequatchie-Bledsoe-Rhea-Meigs- McMinn-Northwest Monroe-Southeast Monroe-Marion-Hamilton-Bradley- West Polk-East Polk-Lee-Wise-Russell- 1238 AM EDT Sun Aug 1 2021 /1138 PM CDT Sat Jul 31 2021/ This Hazardous Weather Outlook is for portions of southwest North Carolina...east Tennessee and southwest Virginia. .DAY ONE...Tonight Strong to severe storms will be possible in southeast Tennessee late Saturday night into very early Sunday morning. Strong straight line winds will be the main hazard with these storms. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not needed at this time.
Special Weather Statement
National Weather Service Morristown TN
130 AM EDT Sun Aug 1 2021
TNZ082>084-010600-
Rhea TN-Bledsoe TN-Meigs TN-
130 AM EDT Sun Aug 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR RHEA...CENTRAL BLEDSOE AND MEIGS
COUNTIES UNTIL 200 AM EDT/100 AM CDT/...
At 129 AM EDT/1229 AM CDT/, Doppler radar was tracking a strong
thunderstorm near Dayton, moving east at 35 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Dayton, Decatur, Graysville, Evensville, Peakland, Old Washington,
Ten Mile and Big Spring.
A Severe Thunderstorm Watch remains in effect until 400 AM EDT/300 AM
CDT/ for east Tennessee.
LAT...LON 3547 8516 3566 8514 3567 8463 3549 8476
3545 8481 3535 8486
TIME...MOT...LOC 0529Z 274DEG 29KT 3557 8506Special Weather Statement
National Weather Service Morristown TN
140 AM EDT Sun Aug 1 2021
TNZ067-068-071-084>086-010630-
Northwest Monroe TN-Roane TN-Loudon TN-NW Blount TN-Meigs TN-
McMinn TN-
140 AM EDT Sun Aug 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LOUDON...NORTHEASTERN
MEIGS...NORTHEASTERN MCMINN...SOUTHWESTERN BLOUNT...NORTHWESTERN
MONROE AND SOUTHWESTERN ROANE COUNTIES UNTIL 230 AM EDT...
At 139 AM EDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Fairview, or 9 miles northwest of Sweetwater, moving
east at 40 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Sweetwater, Loudon, Madisonville, Vonore, Greenback, Niota,
Philadelphia, Paint Rock, Fort Loudon State Park and Tariffville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 400 AM EDT for
portions of southeast Tennessee.
LAT...LON 3561 8474 3579 8467 3569 8398 3544 8414
3537 8422
TIME...MOT...LOC 0539Z 288DEG 34KT 3568 8462Special Weather Statement
National Weather Service Morristown TN
206 AM EDT Sun Aug 1 2021
TNZ081>085-099-100-010645-
Sequatchie TN-Rhea TN-Bledsoe TN-Bradley TN-Hamilton TN-Meigs TN-
McMinn TN-
206 AM EDT Sun Aug 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN RHEA...BRADLEY...
SOUTHEASTERN SEQUATCHIE...CENTRAL BLEDSOE...MEIGS...WESTERN MCMINN
AND HAMILTON COUNTIES UNTIL 245 AM EDT/145 AM CDT/...
At 205 AM EDT/105 AM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from near Pikeville to near
Lookout Mountain. Movement was east at 40 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Chattanooga, Cleveland, Athens, Dayton, Decatur, Soddy-Daisy, Signal
Mountain, Rossville, Walden and Lakesite.
A Severe Thunderstorm Watch remains in effect until 400 AM EDT/300 AM
CDT/ for portions of Southeast Tennessee.
LAT...LON 3498 8547 3499 8546 3501 8542 3504 8541
3504 8539 3507 8536 3509 8536 3511 8538
3511 8539 3516 8539 3565 8516 3561 8457
3499 8488
TIME...MOT...LOC 0605Z 268DEG 36KT 3554 8515 3496 8544The Knoxville radar (KMRX), 112 km away, was scanning. The volume nearest the first event began at 06:40 UTC.
1 thunderstorm wind. Local standard time, as filed.
Two trees were blown down near Ballplay Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2021Every state in 2021This day in weather historyWarnings in Tennessee, August 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 970640.